Florida, 2006Heavy Rain in Florida, September 2, 2006
September 2, 2006 · NWS MFL · 1 event in 1 county or zone
1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Sep 2, 1:36 PM EST, 54 minutes earlier.
Area forecast discussion, Sep 2, 1:36 PM EST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
236 PM EDT SAT SEP 2 2006
.DISCUSSION...THUNDERSTORMS AFFECTING MIAMI AT THIS TIME ARE
PRODUCING TORRENTIAL RAINFALL. MIA RECORDED 3.21 INCHES OF RAIN
BETWEEN 1 AND 2 PM...AND SO FAR THE TOTAL IS AT 3.71 INCHES AND
COUNTING. A FLASH FLOOD WARNING WAS ISSUED FOR THE MIAMI AREA AND
IS IN EFFECT UNTIL 4 PM. MANY OTHER AREAS ACROSS MAINLAND SOUTH
FLORIDA HAVE SEEN HEAVY RAINFALL AS WELL...BUT LUCKILY THE STORMS
HAVE MOVED QUICKER ACROSS THE REST OF THE AREA. STORMS WILL
DIMINISH THIS EVENING...AND EXPECT A QUIET NIGHT AGAIN
TONIGHT...THOUGH SCATTERED STORMS SHOULD CONTINUE OVER THE GULF
AND ATLANTIC WATERS.
THE NEXT FEW DAYS...AT LEAST...ARE SETTING UP TO BE WET AND
STORMY. A MOIST...DEEP TROPICAL SOUTHWEST FLOW WILL CONTINUE
ACROSS SOUTH FL SUNDAY AND MONDAY. THIS HAS ALREADY CREATED
NUMEROUS/WIDESPREAD TSTORM ACTIVITY OVER THE PAST FEW DAYS. SEE NO
REASON THIS WILL CHANGE. SATELLITE IMAGERY EVEN SHOWS WHAT LOOKS
TO BE A VERY BROAD TROUGH OR CONVERGENCE AREA OVER THE
BAHAMAS...AND BOTH THE GFS AND NAM SHOW THIS TROUGHING/CONVERGENCE
AREA MOVING INTO SOUTH FLORIDA BY MONDAY. PWATS LOOK TO RANGE WELL
OVER 2 INCHES NEXT FEW DAYS...SO HAVE INCREASED POPS FOR THE NEXT
48 HRS...AND HAVE ADDED HEAVY RAINFALL MENTION TO THE FORECAST.
DID NOT MAKE CHANGES TO THE EXTENDED FORECAST...THOUGH SUSPECT WE
WILL NEED A SLIGHT UPWARD TREND IN POPS FOR THE ATLANTIC COAST IF
MODELS KEEP UP THE TREND. GFS SHOWS A MID/UPPER LEVEL TROUGH
DIGGING INTO THE GULF OF MEXICO BY THE MIDDLE PART OF NEXT
WEEK...AND THIS COULD PROVIDE GOOD DYNAMICS FOR THE POSSIBILITY OF
STRONG STORMS THEN...SO AN ACTIVE WEATHER PATTERN WILL CONTINUE
FOR THE FORESEEABLE FUTURE.
&&
.AVIATION...IFR CONDITIONS IN THUNDERSTORMS THROUGH ABOUT 6
PM...THEN IMPROVING CONDITIONS THROUGHOUT THE EVENING WITH MOSTLY
VFR CONDITIONS EXPECTED. VFR OVERNIGHT...BUT THEN EXPECT STORMS
AGAIN DEVELOPING TOMORROW. WE ADDED IN PROB TSRA FOR
TOMORROW...BUT THIS LIKELY WILL BE TRENDED UPWARDS WITH LATER FCST
ISSUANCES.
&&
.MARINE...THUNDERSTORMS WILL POSE THE GREATEST CONCERN FOR
MARINERS...WITH LIGHTNING/GUSTY WINDS A THREAT. SYNOPTIC SCALE
FLOW THOUGH WILL REMAIN RATHER WEAK...AND SEAS GENERALLY LESS THAN
2 FEET.
&&
.FIRE WEATHER...NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 74 87 76 88 / 40 80 50 80
FORT LAUDERDALE 75 87 76 88 / 40 80 50 80
MIAMI 76 88 76 87 / 40 80 50 80
NAPLES 75 88 74 89 / 40 80 50 70
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
GREGORIA
Hazardous weather outlook, Sep 2, 8:19 AM EST, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
919 AM EDT SAT SEP 2 2006
FLZ063-066>075-031330-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
919 AM EDT SAT SEP 2 2006
...SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON...
...HIGH RISK OF LIGHTNING THIS AFTERNOON...
...GUSTY WINDS AND LOCALIZED FLOODING POSSIBLE...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS: AN UNSTABLE AIRMASS AND SEA BREEZE DEVELOPMENT ON
BOTH COASTS WILL CAUSE SCATTERED TO NUMEROUS THUNDERSTORMS TO
DEVELOP THIS AFTERNOON. FREQUENT CLOUD TO GROUND LIGHTNING IS
POSSIBLE IN ANY THUNDERSTORM.
WIND: WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THE STRONGEST
THUNDERSTORMS THIS AFTERNOON.
FLOODING: LIGHT STEERING FLOW WILL RESULT IN VERY SLOW MOVING
THUNDERSTORMS THIS AFTERNOON. WHEN COMBINED WITH THE MOIST TROPICAL
AIRMASS IN PLACE, THIS MAY LEAD TO URBAN FLOODING AND FLOODING OF
POOR DRAINAGE AREAS, PARTICULARLY ACROSS INTERIOR AND EASTERN
SECTIONS OF SOUTH FLORIDA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NUMEROUS THUNDERSTORMS ARE POSSIBLE ON SUNDAY, WITH A GRADUAL
IMPROVEMENT THROUGH THE MIDDLE OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
TINGLER
In the hours before
Special weather statement, Sep 2, 12:52 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
152 PM EDT SAT SEP 2 2006
FLZ068-021835-
PALM BEACH EASTERN-
152 PM EDT SAT SEP 2 2006
...LINE OF THUNDERSTORMS APPROACHING METRO PALM BEACH COUNTY...
A LINE OF THUNDERSTORMS FROM ABOUT 10 MILES EAST OF CANAL POINT TO
WELLINGTON TO DEERFIELD BEACH IS MOVING NORTHEAST AT ABOUT 15 MILES
AN HOUR. THIS LINE OF THUNDERSTORMS WILL BE MOVING INTO METRO PALM
BEACH COUNTY...AFFECTING BOCA RATON, DELRAY BEACH AND
BOYNTON BEACH BY 2 PM EDT, LAKE WORTH AND WEST PALM BEACH BY 215 PM
EDT, AND RIVIERA BEACH, JUNO BEACH AND JUPITER FROM 215 TO 230 PM
EDT.
DANGEROUS LIGHTNING STRIKES AND GUSTY WINDS TO 40 MPH WILL ACCOMPANY
THESE THUNDERSTORMS AS THEY MOVE THROUGH ALONG WITH VERY HEAVY RAINS
AND POSSIBLE URBAN FLOODING. MOTORISTS IN METRO PALM BEACH COUNTY
SHOULD DRIVE WITH INCREASED CAUTION AS THESE STORMS MOVE THROUGH.
Heavy Rain, Miami-Dade
- When
- September 2, 2:30 PM EST
- Where
- Miami-Dade County, Opa Locka
- Property damage
- $100,000
- Reported by
- NEWSPAPER
- Coordinates
- 25.609, -80.499 (the zone’s center; the record gives no point)
Heavy rains from thunderstorms caused the roof of a home in Opa-Locka to cave in. The dining room and a bedroom were destroyed, and extensive water damage was observed.The roof had recently undergone repairs from Hurricane Wilma damage in October 2005.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Pennsylvania, September 2, 20061 death · 1 event
- Flood in Pennsylvania, September 2, 20061 death · 1 event
- Flash Flood and Damaging Wind in California, September 2, 2006$55,000 · 50 kt wind · 2 events
- Flash Flood in Texas, September 2, 2006$50,000 · 1 event
- Flash Flood in Arizona, September 2, 2006$15,000 · 1 event
- Heavy Rain in New York, September 2, 20066 events
- Heavy Rain in Kansas, September 2, 20065 events
- Heavy Rain in New Jersey, September 2, 20064 events
- Funnel Clouds in Minnesota, September 2, 20064 events
- Tornadoes in Iowa, September 2, 2006$3,000 · F0 · 3 events
- Flash Flood and Hail in Arizona, September 2, 200660 kt wind · 3 events
- Heavy Rain in Pennsylvania, September 2, 20062 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531305.